Bulletin (New Series) of the American Mathematical Society

Convergence groups are Fuchsian groups

David Gabai

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 25, Number 2 (1991), 395-402.

Dates
First available in Project Euclid: 5 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183657188

Mathematical Reviews number (MathSciNet)
MR1102752

Zentralblatt MATH identifier
0733.57022

Subjects
Primary: 57S25: Groups acting on specific manifolds
Secondary: 20H10: Fuchsian groups and their generalizations [See also 11F06, 22E40, 30F35, 32Nxx] 57N05: Topology of $E^2$ , 2-manifolds 57N10: Topology of general 3-manifolds [See also 57Mxx]

Citation

Gabai, David. Convergence groups are Fuchsian groups. Bull. Amer. Math. Soc. (N.S.) 25 (1991), no. 2, 395--402. https://projecteuclid.org/euclid.bams/1183657188


Export citation

References

  • [E] D. B. A. Epstein, Periodic flows on 3-manifolds, Ann. of Math. (2) 95 (1972), 66-82.
  • [F1] C. D. Feustel, On the Torus theorem and its applications, Trans. Amer. Math. Soc. 217 (1976), 1-43.
  • [F2] C. D. Feustel, On the torus theorem for closed 3-manifolds, Trans. Amer. Math. Soc. 217 (1976), 45-57.
  • [G] D. Gabai, Convergence groups are Fuchsian groups, preprint.
  • [GH] C. Gordon and W. Heil, Cyclic normal subgroups of fundamental groups of 3-manifolds, Topology 14 (1975), 305-309.
  • [GM] F. W. Gehring and G. Martin, Discrete quasiconformal groups I, Proc. London Math. Soc. (3) 55 (1987), 331-358.
  • [J] K. Johannson, Homotopy equivalences of 3-manifolds with boundary, Lecture Notes in Math., vol. 761, Springer-Verlag, Berlin and New York, 1979.
  • [JS] W. H. Jaco and P. B. Shalen, Seifert fibered spaces in 3-manifolds, Mem. Amer. Math. Soc. 2 (1979).
  • [K] S. P. Kerckhoff, The Nielsen realization problem, Ann. of Math. (2) 117 (1983), 235-265.
  • [Kn] H. Kneser, Gerschlossene Flachen in dreidimensionalen Mannigfaltigkeiten, Jahres. der Deut. Math. Verein. 38 (1929), 248-260.
  • [M] G. Mess, The Seifert conjecture and groups which are coarse quasi isometric to planes, preprint.
  • [Mi] J. Milnor, A unique factorization theorem for 3-manifolds, Amer. J. Math. 84 (1962), 1-7.
  • [N] J. Nielsen, Abbildungsklassen endlicher Ordnung, Acta Math. 75 (1942), 23-115.
  • [S1] P. Scott, A new proof of the annulus and torus theorems, Amer. J. Math. 2 (1978), 241-277.
  • [S2] P. Scott, There are no fake Seifert fibred spaces with infinite $\pi \sb{1}$, Ann. of Math. (2) 117 (1983), 35-70.
  • [Th] W. P. Thurston, Three dimensional manifolds, Kleinian groups, and hyperbolic geometry, Proc. Sympos. Pure Math. 39 (1983), 87-111.
  • [T] P. Tukia, Homeomorphic conjugates of Fuchsian groups, J. Reine. Agnew. Math. 391 (1988), 1-54.
  • [W] S. Wolpert, Geodesic length functions and the Nielson problem, J. Differential Geom. 25 (1987), 275-296.
  • [W1] F. Waldhausen, Gruppen mit zentrum und 3-dimensionale mannigfaltigkeiten, Topology 6 (1967), 505-517.
  • [W2] F. Waldhausen, On the determination of some bounded 3-manifolds by their fundamental groups alone, Proc. Internat. Sympos. Topology, Hercy-Novi, Yugoslavia, 1968, pp. 331-332.
  • [W3] F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88.
  • [Z] H. Zieschang, Finite groups of mapping classes of surfaces, Lecture Notes in Math., vol. 875, Springer-Verlag, Berlin and New York, 1981.